Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Dec 6, 2021, 3:14 PM EST. It took effect at Dec 7, 2021, 1:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 3:14 PM EST (20:14 UTC)
- In effect from
- Dec 7, 2021, 1:00 AM EST
- Expired
- Dec 7, 2021, 3:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
824 WHUS72 KILM 062014 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 314 PM EST Mon Dec 6 2021 AMZ250-252-071000- /O.NEW.KILM.SC.Y.0074.211207T0600Z-211207T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 314 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 1 AM to 11 AM EST Tuesday. * IMPACTS...Highest winds 20 kt with frequent gust of 25 kt. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-071000- /O.NEW.KILM.SC.Y.0074.211207T0900Z-211207T1600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 314 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 4 AM to 11 AM EST Tuesday. * IMPACTS...Highest winds 20 kt with frequent gust of 25 kt. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 7
3 follow-up statements
011 WHUS72 KILM 070818 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 318 AM EST Tue Dec 7 2021 AMZ250-252-071600- /O.CON.KILM.SC.Y.0074.000000T0000Z-211207T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 318 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-071600- /O.CON.KILM.SC.Y.0074.211207T0900Z-211207T1600Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 318 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
744 WHUS72 KILM 071559 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1059 AM EST Tue Dec 7 2021 AMZ250-252-072000- /O.EXT.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1059 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-072000- /O.EXT.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1059 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
661 WHUS72 KILM 072013 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 313 PM EST Tue Dec 7 2021 AMZ250-252-080200- /O.EXP.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/ /O.NEW.KILM.SC.Y.0075.211207T2013Z-211208T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 313 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Winds of 15 to 20 knots with frequent gust of 25 to 30 knot will continue into the evening. Wind are expected to diminish before midnight. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-080200- /O.EXP.KILM.SC.Y.0074.000000T0000Z-211207T2000Z/ /O.NEW.KILM.SC.Y.0075.211207T2013Z-211208T0200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 313 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Winds of 15 to 20 knots with frequent gust of 25 to 30 knot will continue into the evening. Wind are expected to diminish before midnight. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:33 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 6, 12:33 PM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1233 PM EST Mon Dec 6 2021 .SYNOPSIS... Another warm day expected to start the work week, with a cold front approaching from the west. This will bring cooling trend on Tuesday, with another front bringing a good shot at rain Tuesday night into Wednesday. Dry high pressure builds in to the north by Thursday, creating a wedge of cool air for the area. A warming trend once again kicks off closer to next weekend. && .UPDATE... The coastal flood advisory has been cancelled as thee river has fallen below set thresholds. Coasatal Flood Advisories are expect again as the influence of the New moon on the tides. Lowered temperatures along the coast from Horry county north to Cape Fear and immediate beaches as on shore flow over the water in the upper 50s will keep the temperautres below the earlier forecast values. && .NEAR TERM /THROUGH TUESDAY/... Latest sfc analysis shows a weak frontal boundary over the area with a stronger cold front approaching the OH/TN Valleys. Dense fog continues this morning due to calm winds and high low-level moisture along the stalled front. A Dense Fog Advisory continues over much of the area until 9am, before the front nudges north as a warm front and SSW flow commences. Shaping up to be a warm day then with dry wx...highs in the low/mid 70s. The next cold front crosses the area tonight, with winds shifting to the north post frontal by early Tuesday morning. Not a whole lot of moisture and forcing with the front so capped PoPs at 20%. Similar PoPs then for Tuesday with the front just offshore, and cool NE flow as sfc high pressure builds north of the area...highs only in the mid 50s. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Upper trough deepens and sweeps through the area throughout this period, creating unsettled weather for the first time in awhile. Tuesday night, surface high pressure over the northern portions of the mid-Atlantic creates a wedge pattern, which is likely to stick around. Above the low-level stable layer, isentropic lift in the 285- 305K layer will increase rain chances Tuesday night, with lows in the lower 40s. Moisture continues to surge Wednesday, with precipitable water values lingering near 1.50", well over the 90th percentile for early- mid December. Expecting measurable rainfall around a quarter to half an inch with locally higher amounts possible, especially closer to the coast. Clouds and rain keep high temperatures in the mid 50s. Shortwave trough exits stage right Wednesday night, and rain chances taper off accordingly. Winds from the northwest bring colder air into the area. Lows in the low-to-mid 30s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Surface high to the northeast keeps a wedge of cool air for Thursday, resulting in highs in the mid 50s. Friday's forecast is potentially tricky. Guidance shows the high pressure shifting offshore, which would help to break the wedge. However, the wedge is known to be a stubborn feature that doesn't go away so easily. Indeed, ECMWF and CMC wants to hold onto the wedge a little bit longer, while the GFS erodes it quicker. Presence of the wedge is the difference between Friday highs in the lower 60s vs. the lower 70s. Sticking with the warmer solutions for now, but wouldn't be surprised if the forecast goes cooler in future updates. Forecast guidance looks more confident that the wedge erodes by the weekend, aided by a strengthening surface low from the Great Plains that quickly surges northeast into the Great Lakes region. This feature drags a cold front across the eastern U.S. through the weekend. Southerly flow ahead of the front gets deeper, creating some aggressive pre-frontal warming for Saturday. Highs in the mid- to-upper 70s, lows in the mid 50s. Front moves through Sunday, carrying a chance of rain with it, and highs in the lower 70s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR conditions will prevail through the afternoon and evening as a cold front approaches. There may be a few -SHRA around as this boundary moves through overnight into early Tuesday morning, but confidence is low regarding whether any would directly affect the terminals. However, some MVFR CIGs are possible, especially later tonight into Tuesday morning. Southwesterly winds will prevail this afternoon and evening and they will veer to a northerly direction overnight, then from a northeast direction during Tuesday. Extended Outlook...MVFR CIGs/VSBYs are possible Wednesday, especially in the vicinity of scattered to numerous -SHRA associated with a cold front and departing coastal low pressure system. && .MARINE... Through Tuesday...Sea fog continues this morning especially south of Cape Fear, and current thinking is it's not widespread enough to warrant a Marine Dense Fog Advisory. Will re-evaluate in future updates. Otherwise, SW flow increases today ahead of the next cold front, which drops into the area overnight. Small Craft Advisory conditions are possible Tuesday morning, but it's a quick CAA shot and will hold off on a mainly third period advisory at this point. NE flow of 10-20 kt sustained continues for the entire day Tuesday as weak sfc high pressure builds off to the north, allowing seas to build up to 4-5 ft, highest over NC coastal waters. Tuesday Night through Friday...Northeasterly flow at 10-15kts starts backing to the northwest by late Wednesday morning, then back to the northeast by Wednesday night through Thursday evening. Seas generally 2-4ft at this time, with a few 5ft waves possible 20nm away from shore. A surface low off the NC coast causes winds to veer to the east Thursday night, becoming more southerly at 10kts by Friday morning. Seas decrease slightly to 1-3ft. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RH NEAR TERM...MAS SHORT TERM...IGB LONG TERM...IGB AVIATION...SRP MARINE...ILM
Hazardous weather outlook, Dec 6, 3:12 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 312 PM EST Mon Dec 6 2021 NCZ106-108-110-SCZ054-056-072015- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 312 PM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor coasatal flooding is possible Tuesday Morning around the high tide. Otherwise, No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-072015- Inland New Hanover- 312 PM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor coasatal flooding is possible Tuesday Morning along the Cape Fear River around the high tide. Otherwise, No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-072015- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 312 PM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-072015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 312 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Areas of dense sea fog are possible this morning, especially south of Cape Fear. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions possible Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-072015- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 312 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Areas of dense sea fog are possible this morning, especially south of Cape Fear. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions possible Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 7
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:11 AM EST | Dense Fog Advisory | ILM | Bladen, Columbus, Robeson | 8 hr |
| Dec 6, 3:01 AM EST | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 9 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.